Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this severe thunderstorm warning at Apr 24, 2016, 7:22 PM PDT for Kings County, California. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2016, 7:22 PM PDT (02:22 UTC)
- Expired
- Apr 24, 2016, 7:45 PM PDT
- In force
- 23 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
County Kings County, CA
The radar
The San Joaquin Valley radar (KHNX), 24 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595
WUUS56 KHNX 250222
SVRHNX
CAC031-250245-
/O.NEW.KHNX.SV.W.0003.160425T0222Z-160425T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
722 PM PDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL KINGS COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 745 PM PDT
* AT 721 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM.
HAIL UP 3/4 INCH IS POSSIBLE WITH THIS STORM. THIS STORM WAS
LOCATED NEAR STRATFORD...OR 16 MILES SOUTHWEST OF HANFORD...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CORCORAN AND STRATFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3622 11992 3619 11953 3600 11954 3593 11956
3612 11997
TIME...MOT...LOC 0221Z 285DEG 27KT 3613 11984
$$
JDB1 follow-up statement
487
WWUS56 KHNX 250236
SVSHNX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
736 PM PDT SUN APR 24 2016
CAC031-250245-
/O.CON.KHNX.SV.W.0003.000000T0000Z-160425T0245Z/
KINGS CA-
736 PM PDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM PDT
FOR EAST CENTRAL KINGS COUNTY...
AT 731 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM.
THERE ARE TWO SEPARATE CELLS WITHIN IN THE WARNING AREA. ONE
CELL IS JUST SOUTH OF LEMOORE AND THE SECOND CELL IS JUST SOUTH
OF STRATFORD. LARGE HAIL AND VERY HEAVY RAIN IS POSSIBLE WITH THESE
INDIVIDUAL CELLS...THEY ARE MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CORCORAN AND STRATFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3622 11992 3619 11953 3600 11954 3593 11956
3612 11997
TIME...MOT...LOC 0231Z 285DEG 27KT 3611 11975
$$
JDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:10 PM PDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 24, 5:10 PM PDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 510 PM PDT SUN APR 24 2016 ...UPDATED FOR SHOWERS IN THE SAN JOAQUIN VALLEY THIS EVENING... .SYNOPSIS... SOME SHOWERS ARE EXPECTED OVER THE MOUNTAINS TONIGHT THROUGH MONDAY. OTHERWISE...EXPECT GUSTY WINDS THROUGH THE FAVORED PASSES AND CANYONS...WITH THE STRONGEST GUSTS ON MONDAY. A STORM SYSTEM COULD BRING WET WEATHER TO MUCH OF THE CENTRAL CALIFORNIA INTERIOR BY WEDNESDAY. TEMPERATURES WILL REMAIN COOLER THAN AVERAGE THROUGH THE END OF THE WEEK. && .UPDATE... UPDATE FORECAST TO INCLUDE A SLIGHT CHANCE OF SHOWERS ACROSS THE VALLEY FLOOR. CONVECTIVE SHOWERS FROM THE COASTAL RANGE ABLE TO MOVE EAST AND INTO THE SAN JOAQUIN VALLEY. CURRENTLY...SHOWERS WITH MEASURABLE PRECIPITATION HAVE MOVED THROUGH GUSTINE AND COALINGA WITH MORE SHOWERS DEVELOPING ACROSS THE EAST SIDE OF THE VALLEY. DAYLIGHT WILL CONTINUE FOR A FEW MORE HOURS KEEPING THE INSTABILITY FOR ADDITIONAL SHOWERS. DUE TO THE NATURE OF TODAY/S SHOWERS BEING DRIVEN BY AFTERNOON HEATING...WILL EXPECT CONVECTIVE SHOWERS TO DIMINISH AFTER SUNSET. WIND SPEEDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING AS WIND ADVISORY ARE NOW IN PLACE FOR THE FAVORED AREAS OF THE SAN JOAQUIN VALLEY AND KERN COUNTY MOUNTAINS AND DESERTS. && .PREV DISCUSSION... /ISSUED 326 PM PDT SUN APR 24 2016/ SOME SCATTERED AFTERNOON CUMULUS HAVE DEVELOPED ACROSS THE SAN JOAQUIN VALLEY AS THE MORNING MID AND HIGH CLOUDS HAVE PUSHED TO THE SOUTH AND EAST. FOR THE REST OF TODAY...A FEW SCATTERED SHOWERS HAVE ALREADY DEVELOPED OVER THE HIGH SIERRA NEAR YOSEMITE NATIONAL PARK. WITH SOME MARGINAL INSTABILITY...CAN'T RULE OUT THE CHANCE OF A FEW THUNDERSTORMS DEVELOPING IN THE SIERRA FROM YOSEMITE TO SEQUOIA NATIONAL PARKS. FOR THE SHORT-TERM...OUR MAIN CONCERN IS THE POTENTIAL FOR GUSTY WINDS IN PORTIONS OF THE SAN JOAQUIN VALLEY...AND HIGH WINDS IN THE KERN COUNTY MOUNTAINS AND DESERT. A WIND ADVISORY FOR THE WESTERN SAN JOAQUIN VALLEY BEGINNING NOON PDT MONDAY THROUGH 8 PM PDT MONDAY...AND FOR THE KERN COUNTY MOUNTAINS AND DESERT BEGINNING 5 PM PDT SUNDAY THROUGH NOON PDT MONDAY IS IN EFFECT. IN ADDITION A HIGH WIND WATCH IS IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND DESERT BEGINNING NOON PDT MONDAY THOUGH 11 PM PDT MONDAY. THE STORM SYSTEM THAT WILL BE RESPONSIBLE FOR BRINGING GUSTY WINDS TO THE REGION IS CURRENTLY OFF THE COAST OF OREGON AND WILL MOVE INLAND OVERNIGHT. THE SYSTEM'S TRAJECTORY INTO THE GREAT BASIN WILL BRING: 1) INCREASED SURFACE PRESSURE GRADIENTS...2) A NW TO SE-ORIENTED 300 MB JET OVER THE COUNTY WARNING AREA...AND 3) A COUPLED ATMOSPHERIC COLUMN. THIS SYNOPTIC SETUP IS THE PRIMARY REASON FOR THE CURRENT WIND PRODUCTS. BLOWING DUST WILL ALSO BE AN ISSUE WITH THESE GUSTY WINDS. UNFORTUNATELY IT APPEARS THE WINDS ARE EXPECTED TO BE THE MAIN IMPACT WITH THIS SYSTEM...SOME RAIN AND SNOW SHOWERS EXPECTED IN THE SIERRA AND ADJACENT FOOTHILLS. AS THE INSIDE SLIDER SYSTEM PUSHES INTO THE NORTH AMERICAN CONTINENT ON TUESDAY...SHORT-WAVE RIDGING WILL BRING A QUIET WEATHER DAY TO CENTRAL CALIFORNIA. BY WEDNESDAY AND THURSDAY...A POTENTIALLY WETTER STORM SYSTEM WILL TAKE AIM ON THE REGION. AS MODELS ARE SUGGESTING SOME MARGINAL INSTABILITY OVER THE SIERRA AND FOOTHILLS...WE'VE INTRODUCED THE SLIGHT CHANCE OF THUNDER FOR THURSDAY AFTERNOON. GFS AND ECWMF HAVE THE SYSTEM SLOWLY MOVING OUT OF THE GREAT BASIN BY FRIDAY. BEYOND FRIDAY...A RIDGE WILL REBUILD ACROSS THE WEST COAST AND WILL HELP TO BOOST TEMPERATURES ABOVE NORMAL BY THE WEEKEND AND INTO EARLY NEXT WEEK. && AVIATION... AREAS OF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS WITH SHOWERS POSSIBLE OVER THE SOUTHERN SIERRA NEVADA AFTER 18Z TODAY. ISOLATED THUNDERSTORMS POSSIBLE OVER THE SOUTHERN SIERRA NEVADA BETWEEN 20Z TODAY AND 06Z MONDAY. AREAS OF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS WITH SHOWERS POSSIBLE OVER THE TEHACHAPI MOUNTAINS AFTER 06Z MONDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON PDT MONDAY CAZ095-098-099. HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING CAZ095-098-099. WIND ADVISORY FROM NOON TO 8 PM PDT MONDAY CAZ089-091. && PUBLIC...MOLINA AVN/FW...JDB PREV DISCUSSION...ROWE SYNOPSIS...BSO WEATHER.GOV/HANFORD
In the hours before
Local storm report, Apr 24, 6:13 PM PDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
613 PM PDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 4 NNE MADERA 37.02N 120.04W
04/24/2016 E0.25 INCH MADERA CA PUBLIC
BRIEF EVENT WITH LIGHT RAIN.
&&
CMSpecial weather statement, Apr 24, 6:13 PM PDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 613 PM PDT SUN APR 24 2016 CAZ089-091-250200- WEST-CENTRAL SAN JOAQUIN VALLEY CA- SOUTHWESTERN SAN JOAQUIN VALLEY CA- 613 PM PDT SUN APR 24 2016 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL KINGS AND SOUTH CENTRAL FRESNO COUNTIES UNTIL 700 PM PDT... AT 612 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF COALINGA...OR 33 MILES WEST OF HANFORD...MOVING EAST AT 20 MPH. QUARTER INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AVENAL...COALINGA...LEMOORE STATION...HURON AND LEMOORE NAS. LAT...LON 3610 12032 3628 12031 3631 11985 3604 11986 TIME...MOT...LOC 0112Z 271DEG 16KT 3619 12023 JDB
Local storm report, Apr 24, 6:50 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
650 PM PDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 W YOSEMITE VALLEY 37.74N 119.63W
04/24/2016 E0.25 INCH MARIPOSA CA PUBLIC
MODERATE RAIN WITH THUNDERSTORM.
&&
CMSpecial weather statement, Apr 24, 6:52 PM PDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
652 PM PDT SUN APR 24 2016
CAZ096-250215-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON CA-
652 PM PDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN TUOLUMNE...NORTHEASTERN MARIPOSA AND NORTHEASTERN MADERA
COUNTIES
UNTIL 715 PM PDT...
AT 651 PM PDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
YOSEMITE VALLEY...OR 16 MILES NORTH OF YOSEMITE SOUTH ENTRANCE...
MOVING EAST AT 30 MPH.
ONE QUARTER TO HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YOSEMITE VALLEY...GREEN MTN...YOSEMITE GLACIER POINT...OSTRANDER LAKE
AND AGNEW PASS.
LAT...LON 3779 11922 3774 11927 3773 11926 3773 11924
3771 11922 3774 11919 3774 11913 3772 11911
3751 11918 3765 11964 3783 11959
TIME...MOT...LOC 0151Z 284DEG 26KT 3773 11953
JDBSpecial weather statement, Apr 24, 6:59 PM PDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 659 PM PDT SUN APR 24 2016 CAZ091-250245- SOUTHWESTERN SAN JOAQUIN VALLEY CA- 659 PM PDT SUN APR 24 2016 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN KINGS COUNTY UNTIL 745 PM PDT... AT 658 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF STRATFORD...OR 21 MILES SOUTHWEST OF HANFORD... MOVING EAST AT 30 MPH. UP TO HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CORCORAN AND KETTLEMAN CITY. LAT...LON 3601 12003 3617 11995 3614 11954 3587 11958 TIME...MOT...LOC 0158Z 284DEG 26KT 3608 11988 JDB
Special weather statement, Apr 24, 7:12 PM PDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 712 PM PDT SUN APR 24 2016 CAZ091-250300- SOUTHWESTERN SAN JOAQUIN VALLEY CA- 712 PM PDT SUN APR 24 2016 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL KINGS AND NORTHWESTERN KERN COUNTIES UNTIL 800 PM PDT... AT 711 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26 MILES SOUTHEAST OF AVENAL...OR 35 MILES WEST OF DELANO...MOVING EAST AT 20 MPH. UP TO HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLACKWELLS CORNER AND LOST HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3563 11999 3581 11993 3577 11955 3551 11964 TIME...MOT...LOC 0211Z 285DEG 17KT 3570 11987 JDB
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:10 PM PDT | Special Weather Statement | HNX | Madera | 50 min |
| Apr 24, 6:13 PM PDT | Special Weather Statement | HNX | Kings | 47 min |
| Apr 24, 6:52 PM PDT | Special Weather Statement | HNX | Mariposa | 23 min |
| Apr 24, 6:59 PM PDT | Special Weather Statement | HNX | Kings | 46 min |
| Apr 24, 7:12 PM PDT | Special Weather Statement | HNX | Kings | 48 min |
| Apr 24, 7:43 PM PDT | Severe Thunderstorm Warning | HNX | Kings | 47 min |
| Apr 24, 7:59 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 31 min |
| Apr 24, 8:22 PM PDT | Special Weather Statement | HNX | Madera | 38 min |
| Apr 24, 8:29 PM PDT | Special Weather Statement | HNX | Kings | 46 min |
| Apr 24, 8:36 PM PDT | Special Weather Statement | HNX | Kern | 39 min |
| Apr 24, 9:07 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 23 min |
| Apr 24, 9:16 PM PDT | Severe Thunderstorm Warning | HNX | Kings, Tulare | 44 min |
| Apr 24, 9:41 PM PDT | Special Weather Statement | HNX | Kern | 34 min |
| Apr 24, 10:05 PM PDT | Special Weather Statement | HNX | Tulare | 40 min |
| Apr 25, 3:16 AM PDT | High Wind Warning | HNX | 20 hr |
Nearby
Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.